Doctor insights on:
Patients, especially the elderly are more vunerable to this, particularly if they are on chronic pain medication. Typically they are fine during the day, perhaps some confusion. One way to help is to keep a night light on when sleeping. Constant orientation by nursing staff i.e. Remind the patient where they are, checking on them at night and ...Read more
Confusion at dusk: Patients, especially the elderly are more vunerable to this, particularly if they are on chronic pain medication. Typically they are fine during the day, perhaps some confusion. One way to help is to keep a night light on when sleeping. Constant orientation by nursing staff i.e. Remind the patient where they are, checking on them at night and giving reassurance also helpl. ...Read more
Not really: You're probably referring to that state of agitation & behavioral issues that seems to occur cyclically late in the day in patients w/dementia. Detective work looking for an underlying cause is key along w/redirection. While anti-psychotics are often prescribed in this situation, there is a black box warning against use in demented patients due to an increase risk of death. ...Read more
Yes, plenty: Pills should not be first line. Re-direction should be - such as having the patient look out of a window to get oriented to day & night, music therapy, activities to keep them occupied (puzzles, drawing, walking, etc), social activities (with family, friends, and staff), minimizing use of catheters and ivs. Basically, help them stay oriented, engaged, and as independent as safely possible. ...Read more
Sundowning is a: Symptom that can occur in dementia patients. It refers to misperceiving the environment or outright halliucinations whch usually occur at or after sundown, hence the name. Dementia is a degenerative illness which effects the brain and inhibits a person's ability to function. ...Read more
Is sundowning a sign of things to come? Reverted to past strong-willed antirx personality after late-day discharge from hospitalization for 2 nights.
The term "sundowning" refers to a state of confusion at the end of the day and into the night. Sundowning isn't a disease, but a symptom that often occurs in people with dementia, such as alzheimer's disease. The cause isn't known.
Factors that may aggravate late-day confusion include:
disruption of the body's "internal clock". ...Read more
Sure: Don't spend too much money or expect much (or anything) from this kind of thing. Eat sensibly and stay physically fit. Ask your physician if a supplement is likely to benefit you. Pregnant woman, convalescents, vegetarians and others on limited diets, and perhaps folks actively putting on muscle are those most likely to benefit. ...Read more
What does it mean when an old adult experiences sundowning, but has no other signs of alzheimer's?
Urgently. Any reviews about "sundown natural" dietry supplement. Made in usa. Am from egypt and want to buy it. Any reccommendations?
Costs to see reviews:
One problem with supplements is that what's on the label is not always in the product. One company independently assays supps. But you have to pay to see the results! See http://www. Consumerlab. Com/search/sundown-review
as best as I can tell sundown natural is decent but I see no reason to choose it above many others. See http://www. Multivitaminguide. Org/ for mulitvit. Reviews (sundown not rated). ...Read more
This is not uncommon: Sun downing patients often do some things that don't assist the care their team has planned for them. If the ng tube is needed, it simply may have to be replaced, which is a bit uncomfortable, so we like to minimize this. The tube should be taped back and out of the way of the patient so they are less likely to notice or grab it. Increasing supervision can help to redirect the patient as well. ...Read more
92 yo discharged from 2-day hospital obs at 5pm. Disoriented to place. Now confusing people and events. Pleasant but juvenile. Delerium or sundowning?
Both: Can be both. Delerium is a reversible, acute change in mental status. Sundowning occurs when folks with dementia or delirium get tired towards the later part of day and have a change in mentation. In this case it could be both. Treat underlying cause of delirium and give it time. If they are in danger of hurting themselves, get medical help. ...Read more
Right pupil is a little bigger than the left one after sundown. Both react quick to light and dark, but afraid it's horner syndrome. Going to doctor.
You may be over: Observant, but you also could have an adie's pupil, where light response is normal, but pupillary constriction/dilation as your gaze follows the finger from an arm's length to 6" from your nose...Accommodation. Syphillis and tertiary lues also has the opposite pupillary response, where the accommodation is intact, light reactivity is impaired. Go thee to an optometrist or ophthalmologist. ...Read more
It varies: If indeed it is sundowning, and not something else (medications, hypoxias, infections, metabolic, etc), it should improve within days as the brain recovers and a more normal routine is instituted. Sometimes, recovery is not complete until the patient is home amidst more familiar surroundings. ...Read more
Sundowning 92 yo w/ little sleep x 2d in hospital. Refusing to take 500mg keflex 'horsepill'. Has klebsiella. Can I mix contents with ice cream?
Yes: Yes, you can mix meds into ice cream or applesauce. It should be fine. ...Read more
92 discharged at 530pm sundowning, weak after 2 nights of little sleep. Refusing antibiotic for uti. Just fell sound asleep in recliner. Let her sleep?
Will my oral contraceptive Blisovi 24 Fe still protect me after taking 2 capsules (300 mg) of Sundown Natural StJohns Wort? If not, when will it again?
Don't stop: The Blisovi 24 Fe, keep taking it on schedule, and use an additional form of contraception, eg condom, for a week or two, there isn't enough literature on how long does St John's Wort stays in your system, however, just a guess, it wouldn't stay more than few days or a week or two, good that you asked, always exercise caution with multiple medications, good luck ...Read more
Not effective: Medications start losing effectiveness once they expire. It is just like food which starys to degrade or spoil after the expiration date. It is a good idea only to take meds before the expiration date. Hope this helps! ...Read more
Latuda (lurasidone)?: I'm not sure, but might you have mis-spelled something and actually mean latuda (lurasidone)? This is an atypical antipsychotic medication, often used in bipolar I disorder (especially bipolar depression) and schizophrenia with hallucinations, delusions, and thought disorder. ...Read more